I have not had that happen with any of my "pain meds", but, I have never taken Neurontin. Could you explain your "panic attack symptoms" better? I ask because many of the more serious "side-effects" of neurontin could easily be mistaken for "panic attack". Here is more detailed info...
"......Seek medical attention right away if any of these SEVERE side effects occur when using Neurontin:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); abnormal thoughts; back and forth eye movements; behavioral problems; change in school performance; chest pain; confusion; fainting; fast, slow, or irregular heartbeat; fever, chills, or sore throat; hyperactivity; loss of coordination; memory loss; new or worsening mental or mood changes (eg, depression, agitation, anxiety, panic attacks, aggressiveness, impulsiveness, irritability, hostility, exaggerated feeling of well-being, restlessness, inability to sit still); ............"
You might want to call the doctor who prescribed it and touch base with him/her regarding your symptoms.